Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

IUD users!!!!

I got the IUD in feb and in march 3 weeks after I got the IUD I bleed for 3 weeks straight and the doctor said oh it might be a period we won't know until next month well starting Tuesday I have been changing tampons and pads every hour and the bleeding has no odor so that doesn't mean it's a period right? Plus I'm breast feeding this is now my 4th month doing so and the breast feeding consultant told my I shouldn't get a period so idk I need help have you'll gone through this?

Answer Question
 
KColeman90

Asked by KColeman90 at 11:03 AM on Apr. 11, 2013 in Health

Level 19 (6,783 Credits)
Answers (4)
  • What kind of IUD? Mirena or Paragard. Regardless, you should call your OB/GYN to report the bleeding. They will want to know how long it's been going on and how much (like how fast you are soaking a pad / tampon).


    I think with Mirena, many women will stop getting their periods after their body adjusts to the IUD.


    With Paragard (copper T) your period may actually get heavier and you may have your period more often until your body adjusts to the IUD.

    QuinnMae

    Answer by QuinnMae at 11:07 AM on Apr. 11, 2013

  • First, you can definitely get your period while breastfeeding. You can also get pregnant before you have a period, so having birth control is a good idea. I would listen to your doctor's advice. Did they say to use back up birth control for a while?

    Your body still has extra hormones from your pregnancy and the breast feeding. I'm not a doctor, so I don't know how that will affect the IUD's efficiency. If I were in your situation, I'd keep using back up until the periods regulate.

    good luck.
    KPBMom

    Answer by KPBMom at 11:09 AM on Apr. 11, 2013

  • Heavy bleeding is pretty common with the IUD, as well as cramping. I never skipped a period while BF.

    But do call your dr about the amount of blood and odor you are having.
    anng.atlanta

    Answer by anng.atlanta at 11:11 AM on Apr. 11, 2013

  • the medical term for the bleeding is Menorrhagia
    while common it is Not normal.
    lysteda may help but talk to your pharmacist and understand the possible risks while nursing.

    feralxat

    Answer by feralxat at 11:21 AM on Apr. 11, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN